MAUDE Adverse Event Report: WILLIAM COOK EUROPE COOK CELECT JUGULAR VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE COOK CELECT JUGULAR VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G48372
Medical Device Problem Codes Migration or Expulsion of Device (1395); Difficult to Remove (1528); Malposition of Device (2616)
Health Effect - Clinical Codes Abdominal Pain (1685); Anxiety (2328)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturer ref# (b)(4).D4) catalog#: igtcfs-65-jug-celect-perm.G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.(b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to short form complaint filed: it is alleged that "[pt] received a cook celect filter on (b)(6) 2012".Additional information received on 09oct2017: patient received an implant on (b)(6) 2012 via the right internal jugular vein due to history of pulmonary embolism, pre-op total right knee revision.Patient experiences migration, tilt; device is unable to be retrieved.Patient outcome: patient is alleging stomach pain, sciatica nerve pain, weight gain, limited energy, anxiety.
 
Additional Manufacturer Narrative
Exemption number e2016032.(b)(4).Corrected data based on new information received: adverse event and product problem to product problem.It has not been possible to further investigate or evaluate this alleged event based on the limited information provided to date via the operative note stating 'migration, tilt, unable to be retrieved, stomach pain, sciatica nerve pain, weight gain, limited energy, anxiety '.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.Manipulation in the area of the filter implant may cause migration or contribute to changes in the filter configuration and placement.Filter retrieval is occasionally difficult.This is well-known from published scientific literature where filter retrievals are referred to as simple vs.Complex.Several case reports published in scientific literature describe complex cases with successful endovascular filter retrievals using additional, advanced techniques.Filter tilt is a known risk in relation to filter implant reported in the published scientific literature and may occur during placement or during implanting period.Unknown if the reported stomach pain, sciatica nerve pain, weight gain, limited energy, and anxiety are directly related to the filter and unable to identify a corresponding failure mode at this point in time.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.
 
Event or Problem Description
No additional information provided at this time.
 
Additional Manufacturer Narrative
Investigation ¿ investigation is reopened due to additional information provided.The reported allegations have been further investigated based on the information provided to date.Per quality engineering review, the additional information provided for this complaint does not change the previous investigation conclusion.Therefore, no new investigation activities will be conducted at this time.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.Device failure of "unable to retrieve" was noted in the investigation, however, the filter was reported to have been successfully retrieved.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: (b)(4).
 
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Name and address for importer site: cook medical incorporated (cmi) (b)(4).Registration no.: (b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Successful retrieval of filter performed (b)(6) 2018.

Brand Name
COOK CELECT JUGULAR VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632 4632
DA  4632
MDR Report Key6964339
Report Number3002808486-2017-02034
Device Sequence Number16429708
Product Code DTK
UDI-Device Identifier00827002483729
UDI-Public(01)00827002483729(17)140306(10)E2885157
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K073374
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Attorney
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2014
Device Model NumberG48372
Device Catalogue NumberIGTCFS-65-JUG-CELECT-PERM
Device Lot NumberE2885157
Was Device Available for Evaluation? No
Distributor Facility Aware Date10/09/2017
Initial Date Received by Manufacturer 10/07/2017
Supplement Date Received by Manufacturer10/27/2017
01/31/2019
06/06/2019
Initial Report FDA Received Date10/20/2017
Supplement Report FDA Received Date10/31/2017
02/22/2019
06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight100